Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 11, 2006, 4:11 PM MDT for Curry County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2006, 4:11 PM MDT (22:11 UTC)
- Expired
- Aug 11, 2006, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Curry County, NM
The radar
The Cannon AFB radar (KFDX), 21 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 112215
FFWABQ
NMC009-120045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
411 PM MDT FRI AUG 11 2006
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CURRY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 645 PM MDT
* AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 9 MILES NORTH OF RANCHVALE...OR
ABOUT 16 MILES NORTH OF CLOVIS. THE STORM PRODUCING VERY HEAVY RAIN
WAS NEARLY STATIONARY. DOPPLER ESTIMATES HAVE RANGED BETWEEN 2
TO 4 INCHES ALREADY BETWEEN RANCHVALE AND STATE HIGHWAY 288 AND
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE
ACROSS THE WARNED AREA. PERSONS LIVING ALONG THE RUNNING WATER
DRAINAGE AS WELL AS ALONG STATE HIGHWAY 288 SHOULD BE PREPARED
FOR HEAVY PONDING OF WATER ACROSS LOW AREAS AS WELL AS SIGNIFICANT
DRAINAGE PROBLEMS.
LAT...LON 3431 10304 3432 10372 3460 10372 3461 10369
3468 10368 3469 10350 3478 10348 3480 10337
3488 10336 3489 10327 3496 10327 3496 10303
$$
501 follow-up statement
000
WGUS75 KABQ 112312
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
507 PM MDT FRI AUG 11 2006
NMC009-112317-
CURRY-
507 PM MDT FRI AUG 11 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CURRY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL WAS SUBSIDING
BETWEEN RANCHVALE AND STATE HIGHWAY 288 ACROSS CENTRAL CURRY COUNTY.
SOME MINOR FLOODING AND PONDING OF WATER WILL CONTINUE...BUT THE THREAT
OF SERIOUS FLOODING HAS ENDED. THUS...THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 3433 10304 3433 10371 3460 10370 3462 10367
3468 10367 3469 10350 3476 10346 3481 10335
3488 10335 3490 10325 3496 10325 3496 10303
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:00 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 11, 3:00 PM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT FRI AUG 11 2006 .DISCUSSION...SURFACE BOUNDARY LINGERING ACROSS EASTERN PLAINS THIS AFTERNOON...SAGGING A BIT FARTHER SOUTH WITH TIME. NORTHERLY WIND SHIFT REACHED CVN LATE MORNING...AND ATTM CONTINUES TO PRESS SOUTH AND WESTWARD. OTHERWISE...CU DEVELOPING RAPIDLY ALONG EAST SLOPES SANGRE DE CRISTOS AND OVER HIGHER TERRAIN OF REMAINDER OF CENTRAL MOUNTAIN CHAIN. CELLS FORMED OVER SANDIA/MANZANOS AND CHUSKAS BY MIDDAY WHICH WERE SLOW TO DEVELOP OR ABSENT ON THURSDAY. 850-500 MB THETA-E AXIS SATURDAY ORIENTED THROUGH CENTRAL MOUNTAIN CHAIN AND OVER GILA/CATRON COUNTY. WITH THE INCREASING SOUTHWEST WINDS ALOFT SUNDAY...IT TILTS FROM SOUTHWEST TO NORTHEAST ACROSS NEW MEXICO...AND MAINTAINS A SIMILAR POSITION ON MONDAY. MEANWHILE...DEEP UPSLOPE FLOW EVIDENT SUNDAY NIGHT NORTHEAST NEW MEXICO AND SPREADING INTO CENTRAL PORTIONS OF STATE MONDAY BEHIND ANOTHER SOUTHWARD MOVING SURFACE BOUNDARY. FAIRLY GOOD AGREEMENT AMONG THE MODELS WITH THIS BOUNDARY. LAST BUT NOT LEAST WILL BE WHAT HAPPENS TO CIRCULATION ALONG TEXAS GULF COAST. ECMWF TAKES IT BACK THROUGH TEXAS EARLY NEXT WEEK. GFS SEEMS HARDER TO PIN DOWN...WITH MULTIPLE VORT MAXES ROTATING AROUND THE PERIPHERY OF THE HIGH. UPSHOT IS INCREASING POTENTIAL FOR HEAVY RAINS WHICH COULD LEAD TO FLOODING AS THE WEEKEND PROGRESSES AND TRANSITIONS INTO EARLY NEXT WEEK. FAVORED AREAS MAY SHIFT AS MORE SUBTLE AND DAY TO DAY DETAILS PRESENT THEMSELVES. THEREFORE...WILL ISSUE A SPECIAL WEATHER STATEMENT SHORTLY TO HIGHLIGHT POTENTIAL FOR ANOTHER ROUND OF WIDESPREAD HEAVY RAINS AND POSSIBLE FLOODING FOR NORTHERN AND CENTRAL NEW MEXICO. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 89 62 87 / 30 30 20 20 GALLUP.......................... 59 83 56 83 / 30 30 30 20 GRANTS.......................... 57 82 55 82 / 30 30 40 20 GLENWOOD........................ 60 90 59 91 / 40 20 30 30 CHAMA........................... 49 78 48 78 / 30 40 30 30 LOS ALAMOS...................... 54 82 54 80 / 40 40 30 30 RED RIVER....................... 47 73 44 72 / 30 40 30 30 TAOS............................ 54 83 52 80 / 30 30 30 30 SANTA FE........................ 58 85 56 82 / 30 30 30 30 SANTA FE AIRPORT................ 60 86 59 83 / 30 30 30 30 ESPANOLA........................ 57 87 57 85 / 30 30 30 30 ALBUQUERQUE HEIGHTS............. 68 87 68 86 / 30 20 30 20 ALBUQUERQUE VALLEY.............. 63 88 64 87 / 30 20 30 20 ALBUQUERQUE FOOTHILLS........... 65 85 64 83 / 30 30 40 30 ALBUQUERQUE WEST MESA........... 65 88 65 87 / 30 30 30 30 SOCORRO......................... 64 90 63 87 / 20 30 40 20 SANDIA PARK/CEDAR CREST......... 52 78 50 76 / 30 30 40 30 MORIARTY/ESTANCIA............... 58 86 56 82 / 20 30 40 30 CARRIZOZO....................... 60 88 59 86 / 20 20 50 20 RUIDOSO......................... 56 82 54 79 / 30 30 50 40 RATON........................... 54 85 53 82 / 20 30 30 30 LAS VEGAS....................... 56 81 54 79 / 30 30 30 30 ROY............................. 58 84 57 80 / 30 20 40 40 CLAYTON......................... 63 88 63 84 / 20 20 20 30 SANTA ROSA...................... 61 90 60 87 / 20 10 30 50 TUCUMCARI....................... 66 91 67 89 / 20 20 30 30 FORT SUMNER..................... 65 92 65 87 / 20 10 30 50 CLOVIS.......................... 67 90 66 88 / 30 20 30 30 PORTALES........................ 69 92 67 88 / 30 10 30 30 ROSWELL......................... 72 93 71 92 / 20 20 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 11, 6:00 AM MDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI AUG 11 2006 NMZ001>021-026-121200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT WED AUG 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER..SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ACROSS THE WESTERN AND SOUTHERN PORTIONS OF THE STATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ACROSS THE WESTERN...CENTRAL...AND NORTHEAST PORTIONS OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS... RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. SHY
In the hours before
Special weather statement, Aug 11, 3:00 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT FRI AUG 11 2006 NMZ001>021-026-121100- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 300 PM MDT FRI AUG 11 2006 ...INCREASING CHANCES FOR MORE HEAVY RAIN EPISODES FROM THIS WEEKEND INTO EARLY NEXT WEEK... THE WEATHER PATTERN FOR THE NORTHERN TWO THIRDS OF NEW MEXICO IS LIKELY TO GET WETTER STARTING THIS WEEKEND. THE PLUME OF DEEP MOISTURE OVER SOUTHERN NEW MEXICO WILL DRIFT NORTH WHILE AN UPPER LEVEL TROUGH TO OUR WEST WILL PUSH THE DEEP MOISTURE OVER ARIZONA INTO WESTERN NEW MEXICO. DISTURBANCES IN THE SOUTHERLY FLOW ALOFT COULD UNLEASH THE HEAVY RAIN POTENTIAL ACROSS PARTS OF NEW MEXICO. A WEAK SURFACE COLD FRONT IS FORECAST TO PUSH INTO NORTHEAST NEW MEXICO SUNDAY EVENING FROM THE NORTH AND THIS FEATURE COULD BE A FOCUS FOR THUNDERSTORM DEVELOPMENT IN CENTRAL AND EASTERN NEW MEXICO EARLY NEXT WEEK. SOUTH TO NORTH SURGES OF MOISTURE WILL LIKELY PERSIST INTO THE MIDDLE OF NEXT WEEK. EXACTLY WHEN AND WHERE TOO MUCH RAIN WILL FALL FOR OUR NEARLY SATURATED SOILS TO ABSORB WILL BE DETAILED IN FLASH FLOOD WATCHES...WARNINGS AND FLOOD ADVISORIES IN THE COMING DAYS. IF YOU ARE PLANNING OUTDOOR ACTIVITIES ACROSS THE NORTHERN TWO THIRDS OF NEW MEXICO THIS WEEKEND OR EARLY NEXT WEEK...STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR THE LATEST WEATHER UPDATES. 07/99
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:39 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 36 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.